MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK SURPASS EVOLVE 5.0MM X 40MM - PMAS; INTRACRANIAL ANEURYSM FLOW DIVERTER

STRYKER NEUROVASCULAR CORK SURPASS EVOLVE 5.0MM X 40MM - PMAS; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number FDS50040
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Visual Impairment (2138); Thrombosis/Thrombus (4440)
Date of Event 09/15/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The subject device remained implanted.
 
Event or Problem Description
It was reported that the patient had experienced acute central retinal artery thrombosis approximately 32 hours post deployment of the subject flow diverter.The patient experienced acute loss of vision in ipsilateral eye of implantation.The subject flow diverter was implanted in the cavernous segment of the internal carotid artery (ica) and no difficulties were encountered during the procedure.Patient received 6mg of ia tpa in carotid and external artery as a medical intervention to treat the thrombosis and loss of vision.The vision improved after the patent received the medication.16 hours post tpa patient¿s scan showed many microhemorrhages and medical management was used to following indication of hemorrhages.No other information was provided.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Due to the automated mes system there are controls in the manufacturing process to ensure the product met specifications upon release.Visual and functional testing could not be performed since the device was implanted in the patient.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.Based upon medical review, the harm observed in the complaint is anticipated in nature as per the device risk assessment.As a product related root cause does not apply and the issue is due to a known physiological effect of the procedure and/or patient condition noted with the directions for use, product labeling and/or risk documentation files, an assignable cause of anticipated procedural complication will be assigned to this complaint.

Brand Name
SURPASS EVOLVE 5.0MM X 40MM - PMAS
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
MDR Report Key10659909
Report Number3008881809-2020-00297
Device Sequence Number16936081
Product Code OUT
UDI-Device Identifier07613327375329
UDI-Public07613327375329
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P170024
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/22/2023
Device Model NumberFDS50040
Device Catalogue NumberFDS50040
Device Lot Number22241704
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/15/2020
Supplement Date Received by Manufacturer11/05/2020
Initial Report FDA Received Date10/10/2020
Supplement Report FDA Received Date12/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age64 YR